Illinois, 2009Excessive Heat in Illinois, June 19, 2009
June 19, 2009 · NWS LSX · 1 event in 1 county or zone
A 29 year old Griggsville, IL resident died of heat stroke while working at a construction site in Valley City on June 19. High temperatures in the area were in the middle 90s with the Heat Index from 100 - 105.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 29 year old Griggsville, IL resident died of heat stroke while working at a construction site in Valley City on June 19. High temperatures in the area were in the middle 90s with the Heat Index from 100 - 105.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 19, 5:14 AM CST, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 19, 5:14 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
614 AM CDT FRI JUN 19 2009
.DISCUSSION...
/337 AM CDT FRI JUN 19 2009/
MAIN CONCERNS DEAL WITH HEAT TODAY AND THE POTENTIAL FOR SEVERE
THUNDERSTORMS TODAY AND TONIGHT. PLAN ON KEEPING GOING HEAT
ADVISORY AS IS.
SOUTHWESTERLY WINDS HAVE KEPT TEMPERATURES FROM FALLING MUCH EARLY
THIS MORNING EVEN UNDER MOSTLY CLEAR SKIES. TEMPERATURES AT 08Z
WERE STILL AROUND 80 IN THE STL LOUIS METRO...QUINCY/HANNIBAL AND
SOUTH CENTRAL ILLINOIS. THIS MEANS IT WILL BE A WARM START TO THE
DAY AS TEMPERATURES WILL HOLD STEADY OR ONLY FALL A FEW MORE DEGREES
WITH SUNRISE BEFORE 6 AM. GFS/NAM MOS GUIDANCE LOOK REASONABLE IN
THE STL METRO...BUT HAVE GONE A BIT WARMER OVER W CNTRL AND S CNTRL
IL WHERE GUIDANCE HIGHS ARE ONLY IN THE UPPER 80S-LOWER 90S. EXPECT
HIGHS TO CLIMB INTO THE MID 90S (UPPER 90S IN THE CITY) OVER THE
ADVISORY AREA WITH THE WARM START...CONTINUED SOUTHWEST WINDS AND
MOSTLY SUNNY SKIES. DEWPOINTS ARE STILL IN THE LOWER-MID 70S FROM
THE STL METO SWD AND EWD AND THEY SHOULD NOT DROP MUCH THE REST OF
THE DAY. THIS SUPPORTS AFTERNOON HEAT INDICES IN THE 105 RANGE.
EXPECT MCS CURRENTLY OVER NEBRASKA TO STAY NORTH OF THE CWA THIS
MORNING BASED ON PROPAGATION VECTORS BEING E-NEWD. HAVE KEPT LOW
CHANCE OF TSRA OVER NERN MO/W CNTRL IL THIS MORNING TO ACCOUNT FOR
ANY OUTFLOW FROM MCS MOVING SWD INTO THE NRN PART OF THE CWA THAT
COULD TRIGGER ADDITIONAL DEVELOPMENT. BETTER CHANCE WILL WAIT
UNTIL AFTERNOON/ TONIGHT WHEN SHORTWAVE TROUGH CURRENTLY OVER THE
CENTRAL ROCKIES LIFTS QUICKLY NEWD INTO THE GREAT LAKES. TROUGH
WILL PROVIDE SOME LARGE SCALE ASCENT THAT WILL HELP TO ERODE CAP
BY MID AFTERNOON. NSSL/NMM WRF ARE SHOWING TSRA DEVELOPING
QUICKLY IN MODEST CONVERGENCE ALONG COLD FRONT/OUTFLOW BOUNDARY
THAT SLOWLY MOVES SWD TO NEAR I-70 THIS EVENING. MODIFIED NAM
SOUNDINGS SHOW MLCAPES IN THE 2500-3500 J/KG RANGE WITH 0-6KM
SHEAR IN 40-50KT WHICH SUPPORTS SUPERCELLS. WHILE TORNADOES WILL
BE POSSIBLE GIVEN 0-1KM SHEAR OF 15KTS AND RELATIVELY LOW
LCLS...THE UNIDIRECTIONAL HODOGRAPHS AND 0-3KM SHEAR VECTOR
ALIGNED WITH THE FRONT INDICATE THE PRIMARY THREAT WILL BE
DAMAGING WINDS. WILL ALSO WATCH FOR LOCALLY HEAVY RAINFALL WITH
ANY ECHO TRAINING AS PRECIPITABLE WATER VALUES REMAIN NEAR 2
INCHES.
FRONT WILL STALL OVER THE AREA THIS WEEKEND AND HAVE LEFT CHANCE OF
TSRA GOING ON SATURDAY...BUT HAVE KEPT FORECAST DRY ON SUNDAY AS
UPPER RIDGE BUILDS OVER AREA.
BRITT
&&
.AVIATION...
/613 AM CDT FRI JUN 19 2009/
FOR THE 12Z TAFS...WILL KEEP INCLUSION OF LLWS THROUGH 14Z AS LOW
LEVEL JET PERSISTS OVER REGION...THEN EVENTUALLY WILL MIX DOWN AS
INVERSION WEAKENS. OTHERWISE...SOUTHWESTERLY SURFACE WINDS WILL PICK
UP AND BECOME GUSTY FOR THE LATE MORNING/AFTERNOON HOURS. SCATTERED
DIURNAL CUMULUS CLOUDS SHOULD DEVELOP BY LATE MORNING. TIMING OF
PRECIPITATION CHANCES IS STILL HARD TO PIN DOWN...SO FOR NOW HAVE
TEMPO IN AT KUIN FROM 22Z TO 24Z...THEN VCTS/VCSH. SAME GOES FOR
KCOU...02Z TO 04Z...THEN VCTS/VCSH AND KSUS/KSTL 03Z TO 05Z...THEN
VCNTY TSRA...THOUGH DO FEEL THEY WILL HAVE ANOTHER ROUND OF MORE
SIGNIFICANT SHOWERS/THUNDERSTORMS...SO HAVE ADDED PROB30 GROUP FROM
09Z TO 12Z.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR JEFFERSON-LINCOLN-
MADISON-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CALHOUN
IL- CLINTON IL-JERSEY IL-MADISON IL-MARION IL-MONROE IL-
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jun 19, 4:51 AM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CDT FRI JUN 19 2009
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
551 AM CDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY OVER PARTS OF REGION TODAY AND TONIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY IN AREAS
NORTH OF INTERSTATE 70 THIS AFTERNOON AND THIS EVENING. DAMAGING
WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL...VERY HEAVY DOWNPOURS
AND A FEW TORNADOES ARE POSSIBLE.
HEAT INDEX READINGS WILL CLIMB TO AROUND 105 DEGREES THIS
AFTERNOON OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS
WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS.
MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE
MISSOURI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL...EAST CENTRAL AND
SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS ON SATURDAY.
THE HEAT WILL REBUILD ACROSS THE REGION NEXT WEEK WITH AFTERNOON
HEAT INDEX READINGS ABOVE 100 DEGREES MONDAY THROUGH WEDNESDAY.
MODERATE RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
MISSOURI AND MISSISSIPPI RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BRITT
Excessive Heat, Pike
- When
- June 19, 11:00 AM CST to 6:00 PM CST
- Where
- Pike forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 39.623, -90.886 (the zone’s center; the record gives no point)
A 29 year old Griggsville man died of heat stroke while working at a construction site in Valley City.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Michigan, June 19 to 20, 2009$38 million · EF2 · 13 events
- Excessive Heat in Alabama, June 19 to 23, 200924 injured · 2 events
- Tornado and Flash Flooding in Wisconsin, June 19, 2009$26 million · EF0 · 11 events
- Tornado and Flash Flooding in Illinois, June 19, 2009$256,000 · EF1 · 63 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 20, 2009$1.4 million · EF0 · 50 events
- Hail and Damaging Winds in Iowa, June 19, 2009$1.8 million · 1 in hail · 32 events
- Flash Flooding and Flooding in Illinois, June 19 to 20, 2009$550,000 · 1.75 in hail · 36 events
- Flash Flooding and Damaging Winds in Iowa, June 19, 2009$380,000 · 74 kt wind · 27 events
- Hail and Damaging Winds in Iowa, June 19, 2009$373,000 · 82 kt wind · 18 events
- Flood in Iowa, June 19 to 26, 2009$500,000 · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 19, 2009$225,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Indiana, June 19, 2009$100,000 · 65 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185199.